Asymptotics for Panel Models with Common Shocks

Kao, C., Trapani, L. & Urga, G. (2012). Asymptotics for Panel Models with Common Shocks. Econometric Reviews, 31(4), pp. 390-439. doi: 10.1080/07474938.2011.607991

[img]
Preview
PDF - Accepted Version
Download (296kB) | Preview

Abstract

This article develops a novel asymptotic theory for panel models with common shocks. We assume that contemporaneous correlation can be generated by both the presence of common regressors among units and weak spatial dependence among the error terms. Several characteristics of the panel are considered: cross-sectional and time-series dimensions can either be fixed or large; factors can either be observable or unobservable; the factor model can describe either a cointegration relationship or a spurious regression, and we also consider the stationary case. We derive the rate of convergence and the limit distributions for the ordinary least square (OLS) estimates of the model parameters under all the aforementioned cases.

Item Type: Article
Additional Information: This is an Accepted Manuscript of an article published by Taylor & Francis in Econometric Reviews on 21 June 2012, available online: http://wwww.tandfonline.com/10.1080/07474938.2011.607991
Uncontrolled Keywords: Asymptotics, Common shocks, Cross-sectional dependence, Joint limit, Martingale difference sequence, Panel data
Subjects: H Social Sciences > HB Economic Theory
H Social Sciences > HG Finance
Divisions: Cass Business School > Faculty of Finance
Related URLs:
URI: http://openaccess.city.ac.uk/id/eprint/6113

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics